Hail, Garfield
- When
- September 12, 6:10 PM CST
- Where
- Garfield County, 16 mi ESE of Burwell
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.700, -98.850
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 12, 1:56 PM CST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON SEP 12 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN IS THE SEVERE THREAT OVER THE NEXT 6 TO 12 HOURS...THEN THE EXTENT OF THE COOL DOWN FOR TUESDAY AND WEDNESDAY. SURFACE FRONT ORIENTED N TO S ACROSS THE MIDDLE OF THE FA THIS AFTN. AS OF 18Z THIS FEATURE EXTENDED FROM JUST EAST OF VTN...TO JUST WEST OF LBF. THIS FEATURE IS VISIBLE ON 88D IMAGERY AS OF 1815Z JUST PASSING THROUGH THE LNX NEXRAD SITE AT THEDFORD. SKIES HAVE BEEN RELATIVELY CLEAR ACROSS THE SRN THIRD OF THE FA TODAY...WITH A PLETHORA OF LOW TO MID CLOUDINESS NORTH OF INTERSTATE 80. THIS SEEMS TO BE SUPPRESSING THE CONVECTION ATTM...BUT DO NOT LOOK FOR THE CAP TO HOLD FOR MUCH LONGER...AS CU BEGINNING TO FORM ON THE CLOUD FREE SRN PERIPHERY (TO THE NORTH OF THE FORECAST OFFICE). IN ADDITION TO NRN AREAS...I AM A LITTLE CONCERNED ABOUT CONVECTION FIRING ALONG THE DRY LINE FROM LBF SOUTH TOWARD MCK THEN LIFTING NE INTO FRONTIER AND PORTIONS OF CUSTER COUNTY. WITH THIS IN MIND...EXTENDED ISOLATED POPS FURTHER SOUTH THAN THE ONGOING FCST. FOR THE REMAINDER OF THE FORECAST AREA...KEPT THE HIGHEST POPS ACROSS THE NERN ZONES...GRADUALLY DROPPING THEM AS YOU HEAD SOUTHWEST. THE COLD FRONT WILL BLAST THROUGH THE FORECAST AREA OVERNIGHT ALLOWING TEMPERATURES TO RETURN TO MORE SEASONAL LEVELS ON TUESDAY...IN THE 70S. HIGH PRESSURE OVHD WILL DRY THINGS OUT...HOWEVER...THE H5 COLD POOL WILL PASS OVER THE NW DURING THE AFTERNOON HOURS AS THE H5 TROF MIGRATES ACROSS THE WRN DAKOTAS. WITH STEEPENING LAPSE RATES BY AFTN...COULDNT RULE OUT SPRINKLES OVER THE NWRN ZONES AND INTRODUCED THEM IN THE GRIDS. KEPT THE FCST DRY MAINLY ON WEDNESDAY...WITH THE EXCEPTION OF ISOLATED CONVECTION IN THE WEST. THE MODELS TDY CONTINUE TO INDICATE THETA E RIDGING ACROSS THE WEST WITH LATE AFTN CONVECTION FIRING ACROSS THE FRONT RANGES BY AFTERNOON. WRLY FLOW WILL CARRY THIS CONVECTION EAST INTO WRN PORTIONS OF THE FA DURING THE EVENING HOURS. LONG TERM (FRIDAY THROUGH MONDAY)...UPR PATTERN WILL BEGIN A SLOW AMPLIFICATION FROM FRIDAY THROUGH MONDAY AS ANOTHER PACIFIC TROF ENTERS THE NWRN CONUS. ENSEMBLES IN DISARRAY IN THE OUT PERIODS WITH HANDLING THE STRENGTH AND TIMING OF THE WEST COAST TROF. THE GFS SOLN IS THE MOST AMPLIFIED OF THE BUNCH AND TRENDED TEMPS UPWARD FROM FRIDAY THROUGH SUNDAY...ALBEIT NOT INTO THE 90S AS THE GFS H85 TEMPS SUNDAY WOULD SUGGEST. PRECIP CHANCES WILL BE RATHER LIMITED WITH THE EXCEPTION OF SOME LATE NIGHT CONVECTION ON FRIDAY NIGHT AND EARLY SATURDAY. THE MODELS ARE INDICATING DECENT RETURN FLOW AND A GOOD MOISTURE FETCH FROM THE SRN PLAINS LATE FRIDAY ALONG WITH DECENT WAA AHEAD OF THE WARMUP. AFTER EARLY SATURDAY...WENT WITH A DRY FCST...HOWEVER WILL NEED TO MONITOR MODEL TRENDS...ESPECIALLY FOR LATE SUNDAY AND MONDAY...WITH INCREASING SWRLY FLOW ALOFT AND RETURN MOISTURE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON SEP 12 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT MON SEP 12 2005 /233 PM MDT MON SEP 12 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS OVER PORTIONS OF THE OUTLOOK AREA. THE GREATEST RISK WILL BE EAST OF HIGHWAY 83...NORTH OF HIGHWAY 2. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ANOTHER RISK AREA MAY BE NORTH OF HIGHWAY 2 AND WEST OF HIGHWAY 61 IN THE NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL AGAIN BE THE MAIN THREATS WITH STORMS THAT MOVE OUT OF THE WESTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO THE EARLY MORNING HOURS ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM CDT MON SEP 12 2005 NEZ007-010-028>029-130600- BOYD-GARFIELD-HOLT-WHEELER- 605 PM CDT MON SEP 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 779 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN NORTH CENTRAL NEBRASKA BOYD... GARFIELD... HOLT... WHEELER... THIS INCLUDES THE CITIES OF...BARTLETT...BURWELL... ONEILL AND SPENCER. MASEK
The North Platte radar (KLNX), 146 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468739, 5468740, 5468741, 5468742.